Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Exercise/Joint Pain & HIV meds
Jul 3, 2000

I'm on Viracept, Zerit, Epivir. Viral load undetectable. CD4 count in 900s. No HIV related infections. I experienced lipodystrophy (sp?) from medications and had good results from exercise program of regular swimming. I lost my paunch, although of course it didn't replace the fat I lost in my cheeks and legs. But now I have a NEW FRUSTRATION. I'm having trouble maintaining my exercise program because of joint pain. I developed swimmer's shoulder (impingement), began therapy for that, then started having trouble with my hips and knees. It feels like anything I do repetitively inflames my tendons. Why would this happen all at once this way? Do you know of other similar cases? Could this be caused by HIV, or medications? I've been to two orthopedists, both of whom have given me physical therapy for the impinged shoulder, but neither of whom seemed to have much of an idea about the leg joints. Even the shoulder seems to respond only to rest, not the therapy. And frankly, orthopedics seems to be very vague to me in terms of diagnoses. So I'm suspicious that there's something more basic going on here. I am also on Lipitor, because my cholesterol is high (but I just started that), and Atenelol for high blood pressure. My testosterone runs low normal, and I get monthly injections for that (which don't have any visible effect on above problem). I'm desperate to continue my swimming program, it has been so good for my energy level and fighting the lipodystrophy. But I'm being impeded by these joint pains. Could it be arthritis? I'm 49.

Help!

--Peter

Response from Dr. Fisher

Yes it certainly could be arthritis in the joint. These symptoms do not sound like they are either HIV ar medication related. But I can't be completely certain. Muscle inflammation from lipitor can occur...the blood test CPK should detect that.

Re treatment...a course of high dose non-steroidal such as ibuprofen, naprosyn, etc.

cortisone injections to the shoulder might help and is not dangerous.

Remember...49 is old! Only joking, I'm older!

Alvan Fisher, M.D.


Previous
dosage of testosterone and deca
Next
Winstrol

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement